Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 5, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 27, 2015, 5:42 PM EDT for Broward County, Florida. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2015, 5:42 PM EDT (21:42 UTC)
- Expired
- Apr 27, 2015, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Broward County, FL
The radar
The Miami radar (KAMX), 47 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:57 PM EDT | HAIL 1 | 3 W Pembroke Pines, FL | A TRAINED WEATHER SPOTTER REPORTED QUARTER SIZED HAIL AT 180TH AVE AND PINES BLVD. |
| Apr 27, 5:58 PM EDT | HAIL 1 | 4 Wnw Miramar, FL | AN OFF DUTY NWS EMPLOYEE REPORTED QUARTER SIZED HAIL AT PINES BLVD AND SW 186TH AVE |
| Apr 27, 6:10 PM EDT | HAIL 0.25 | 2 Wnw Miramar, FL | AN OFF DUTY NWS EMPLOYEE REPORTED PEA SIZED HAIL AT SW 172ND AVE AND PEMBROKE RD. |
| Apr 27, 6:10 PM EDT | HAIL 0.75 | 4 Wnw Pembroke Pines, FL | A TRAINED WEATHER SPOTTER REPORTED PENNY SIZED HAIL AT 186TH AVE AND STERLING RD |
| Apr 27, 6:10 PM EDT | HAIL 1 | 1 Ne Pembroke Pines, FL | RECEIVED A REPORT FROM SOCIAL MEDIA OF QUARTER SIZED HAIL IN PEMBROKE PINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
519
WUUS52 KMFL 272142
SVRMFL
FLC011-272215-
/O.NEW.KMFL.SV.W.0005.150427T2142Z-150427T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
542 PM EDT MON APR 27 2015
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BROWARD COUNTY IN SOUTHEASTERN FLORIDA...
* UNTIL 615 PM EDT
* AT 542 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER INTERSECTION U.S. 27 PINES
BLVD...OR NEAR MIRAMAR...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE AND PLANTATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2596 8031 2596 8049 2600 8055 2623 8041
2606 8018
TIME...MOT...LOC 2142Z 219DEG 10KT 2601 8043
$$
AK1 follow-up statement
664
WWUS52 KMFL 272152
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
552 PM EDT MON APR 27 2015
FLC011-272215-
/O.CON.KMFL.SV.W.0005.000000T0000Z-150427T2215Z/
BROWARD FL-
552 PM EDT MON APR 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN BROWARD COUNTY...
AT 552 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER INTERSECTION
U.S. 27 PINES BLVD...OR NEAR PEMBROKE PINES...MOVING NORTHEAST AT 10
MPH.
LOCATIONS IMPACTED INCLUDE...
PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE AND PLANTATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 2596 8047 2602 8054 2610 8049 2623 8041
2606 8018 2596 8031
TIME...MOT...LOC 2152Z 223DEG 7KT 2602 8042
$$
AKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:04 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 27, 3:04 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 304 PM EDT MON APR 27 2015 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO INITIATE EARLY THIS AFTERNOON. STILL MONITORING THE PROBABILITY OF STRONG TO SEVERE THUNDERSTORM POTENTIAL FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. THERE ARE SEVERAL FACTORS AT PLAY THAT WILL ENHANCE THUNDERSTORM DEVELOPMENT. FIRST OF ALL IS DIURNAL HEATING...WITH RECORD BREAKING HEAT RECENTLY...TEMPERATURES HAVE ALREADY SOARED INTO THE LOW 90S ALONG THE EAST COAST METRO AREAS AND INTO THE MID 90S ACROSS THE INTERIOR. SECONDLY...A WEAK COLD FRONT IS POSITIONED ACROSS CENTRAL FLORIDA AND IS SLOWLY MOVING TO THE SOUTH. AS IT DOES...SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OUT AHEAD OF IT AND PUSH INTO SOUTH FLORIDA. THESE FACTORS COMBINED WITH ANY EAST COAST SEA BREEZE SHOULD PRODUCE A FEW STRONG AND POSSIBLY SEVERE THUNDERSTORMS MAINLY ACROSS THE EAST COASTAL AREAS THIS AFTERNOON. FAIRLY DECENT MID LEVEL FLOW IN THE 30-45 KT RANGE COULD ALSO SUSTAIN A FEW STORMS INTO THE EVENING HOURS. ISOLATED CONVECTION SHOULD LINGER THROUGH THE OVERNIGHT HOURS AS THE FRONT IS EXPECTED TO STALL. THE FRONT IS THEN EXPECTED TO PUSH BACK TO THE NORTH AS A WARM FRONT BY TUESDAY AS A POSITIVELY TILTED H5 TROUGH MOVES EAST AND INTO THE LOWER MISSISSIPPI VALLEY. THE ASSOCIATED SURFACE LOW WILL PUSH TO THE EAST ACROSS THE NORTHERN GULF COAST. THIS WILL SURGE ANOTHER DEEP SHIELD OF MOISTURE INTO THE AREA WITH PWAT VALUES NEARING 2 INCHES...RESULTING IN MORE EXTENSIVE COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS ON TUESDAY. THE BEST CHANCES FOR STRONG TO SEVERE THUNDERSTORMS LOOKS TO BE WEDNESDAY AFTERNOON AS ANOTHER COLD FRONT APPROACHES THE FLORIDA PENINSULA. THE AFOREMENTIONED SURFACE LOW IS EXPECTED TO DEEPEN AS IT PUSHES ACROSS THE BIG BEND REGION. AS IT DOES...IT WILL DRIVE A COLD FRONT THROUGH THE FLORIDA PENINSULA SOMETIME WEDNESDAY AFTERNOON OR EVENING. THE GFS BRINGS THE FRONT THROUGH THE AREA WEDNESDAY NIGHT AND IS CURRENTLY SLOWER WITH ITS PROGRESSION THAN THE ECMWF. EITHER WAY...EXPECT ANOTHER DAY OF FAIRLY WIDESPREAD CONVECTION WITH ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE. THE FRONT SHOULD CLEAR THE AREA ON THURSDAY WITH ONLY LINGERING SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO. MAINLY DRIER AND COOLER CONDITIONS ARE EXPECTED IN THE WAKE OF THE FRONT WITH TEMPERATURES ACTUALLY NEAR TO SLIGHTLY BELOW NORMAL FRIDAY INTO SATURDAY. SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS RETURN LATE IN THE WEEKEND AS HIGH PRESSURE BEHIND THE FRONT SHIFTS INTO THE ATLANTIC ALLOWING A MORE EASTERLY FLOW REGIME TO RETURN. && .AVIATION... TEMPO TSRA GROUPS WERE ADDED BASED UPON CCFP FOR THIS AFTERNOON. SOME DISAGREEMENT CONTINUES AMONG GUIDANCE WITH REGARDS TO DURATION OF SEA BREEZE THIS AFTERNOON. THIS HAS IMPLICATIONS ON WHERE AND IF STORMS DEVELOP. HI RES LOCAL MODELS STILL IN FAVOR OF A FEW HOURS OF SEA BREEZE TODAY WHEREAS LAMP GUIDANCE HAS BEEN TRENDING AGAINST IT. STORMS MAY STILL BE ABLE TO FIRE EVEN WITHOUT A SEABREEZE, ALTHOUGH MORE NUMEROUS STORMS ARE EXPECTED WITH THE SURFACE CONVERGENCE THAT THE SEA BREEZE WILL PROVIDE. A FEW STORMS COULD BE STRONG WITH TEMPO IFR CONDS POSSIBLE. SLT CHC OF SOME BRIEF MVFR CIGS AT APF LATE TONIGHT AND EARLY TOMORROW. CONVECTION SHOULD BE MORE ROBUST TUESDAY AFTERNOON WITH A FEW UPPER LEVEL DISTURBANCES ASSISTING DEVELOPMENT. && .MARINE... GENERALLY VARIABLE WINDS WILL PREVAIL ACROSS THE AREA WATERS AT 10 KNOTS OR LESS INTO TUESDAY WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON. BY WEDNESDAY WINDS AND SEAS FORECAST TO INCREASE WITH SOUTHWEST WINDS IN THE 15 TO 20 KNOT RANGE WITH ATLANTIC WINDS FORECAST TO INCREASE FURTHER TO 20 TO 23 KNOT RANGE WEDNESDAY NIGHT. GULF AND ATLANTIC SEAS FORECAST TO REACH 4 TO 6 FEET IN THE OFF SHORE WATERS WEDNESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 86 71 85 / 40 70 60 70 FORT LAUDERDALE 77 90 74 89 / 30 60 50 70 MIAMI 76 91 76 89 / 30 50 50 60 NAPLES 76 88 75 80 / 20 50 50 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...10/CD LONG TERM....10/CD AVIATION...21/KM
Hazardous weather outlook, Apr 27, 12:10 PM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1210 PM EDT MON APR 27 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 280415- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1210 PM EDT MON APR 27 2015 ...A FEW SEVERE THUNDERSTORMS POSSIBLE, MAINLY EASTERN AREAS... ...HEAT INDICES ABOVE 100 DEGREES OVER THE EVERGLADES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER MUCH OF SOUTH FLORIDA. SOME OF THESE THUNDERSTORMS MAY BE STRONG...BRINGING THREATS OF FREQUENT CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS...AND HAIL. AN ISOLATED SEVERE THUNDERSTORM CAN'T BE RULED OUT THIS AFTERNOON. WIND: STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCE WIND GUSTS IN EXCESS OF 50 MPH. A FEW SEVERE WIND GUSTS OF 60 MPH CANT BE RULED OUT OVER EASTERN AREAS. HAIL: SMALL HAIL IS POSSIBLE IN STRONGER THUNDERSTORMS. HAIL TO THE SIZE OF QUARTERS CAN'T BE RULED OUT. FLOODING: TORRENTIAL DOWNPOURS OVER EAST COAST URBAN AREAS COULD LEAD TO LOCALIZED FLOODING. TEMPERATURES: HEAT INDICES OVER THE EVERGLADES WILL EXCEED 100 DEGREES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY TUESDAY AND WEDNESDAY...AND SEVERE THUNDERSTORMS CAN'T BE RULED OUT. A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE THURSDAY AND FRIDAY. A RISK FOR RIP CURRENTS EXISTS ON GULF BEACHES WEDNESDAY AND THURSDAY. SEAS MAY BECOME HAZARDOUS ACROSS THE GULF WATERS INTO THURSDAY, ASSOCIATED WITH A LATE WEEK COLD FRONT. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 27, 5:36 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
536 PM EDT MON APR 27 2015
FLZ071-072-172-272215-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
536 PM EDT MON APR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR EASTERN BROWARD
COUNTY UNTIL 615 PM EDT...
* AT 536 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER INTERSECTION U.S. 27 PINES BLVD...OR NEAR MIRAMAR...MOVING
NORTHEAST AT 10 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...DAVIE...
PLANTATION...SUNRISE...TAMARAC...LAUDERHILL...WESTON...LAUDERDALE
LAKES...DANIA BEACH...COOPER CITY...CHAMBERS ESTATES...MELROSE
PARK...ROYAL PALM RANCHES...INTERSECTION I-75 AND U.S. 27...PINES
BLVD AND UNIVERSITY DRIVE...PINE ISLAND RIDGE AND WASHINGTON PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2610 8013 2596 8032 2596 8051 2600 8057
2627 8036
TIME...MOT...LOC 2136Z 219DEG 10KT 2601 8041
AKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:33 PM EDT | Special Marine Warning | MFL | 27 min | |
| Apr 27, 5:36 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Apr 27, 5:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Apr 27, 5:58 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 32 min |
| Apr 27, 6:11 PM EDT | Special Marine Warning | MFL | 49 min | |
| Apr 27, 6:16 PM EDT | Special Weather Statement | MFL | Martin | 44 min |
| Apr 27, 6:27 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 33 min |
| Apr 27, 6:29 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Apr 27, 6:31 PM EDT | Special Marine Warning | MFL | 89 min | |
| Apr 27, 6:36 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 26 min |
| Apr 27, 6:38 PM EDT | Special Marine Warning | MFL | 112 min | |
| Apr 27, 6:47 PM EDT | Special Weather Statement | MFL | Miami-Dade | 13 min |
| Apr 27, 7:29 PM EDT | Special Marine Warning | MFL | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.